Alert archive / Georgia / Wind Advisories in 2008

Wind Advisory 3, NWS Jacksonville, FL

March 19, 200812 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Mar 19, 2008, 9:47 AM EDT for 12 counties in Georgia; 7 counties in Florida. It took effect at Mar 19, 2008, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 9:47 AM EDT (13:47 UTC)
In effect from
Mar 19, 2008, 11:00 AM EDT
Expired
Mar 19, 2008, 8:00 PM EDT
In force
9 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 191347
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 AM EDT WED MAR 19 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-200000-
/O.CAN.KJAX.LW.Y.0015.080319T1500Z-080320T0000Z/
/O.NEW.KJAX.WI.Y.0003.080319T1500Z-080320T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA...DOUGLAS...
HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...WAYCROSS...
BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...HOMERVILLE...
FOLKSTON...WOODBINE...ST MARYS
947 AM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
LAKE WIND ADVISORY HAS BEEN CANCELED. 

A DEVELOPING STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY... IN
COMBINATION WITH STRONG HIGH PRESSURE OVER THE WESTERN ATLANTIC...
WILL PRODUCE INCREASING SOUTHERLY WINDS ACROSS THE AREA TODAY.
WINDS WILL INCREASE BY LATE MORNING...WITH SUSTAINED WINDS OF 25
TO 30 MPH AND GUSTS UP TO 45 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME.

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS...
LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

$$
ECZ
1 follow-up statement
000 
WWUS72 KJAX 200001
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT WED MAR 19 2008

FLZ022>025-030>033-035>038-040-GAZ134>136-150>154-164>166-200300-
/O.EXP.KJAX.WI.Y.0003.000000T0000Z-080320T0000Z/
/O.NEW.KJAX.LW.Y.0016.080320T0001Z-080320T0300Z/
COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-BACON-APPLING-WAYNE-WARE-
PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...
FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...STARKE...
GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...GAINESVILLE...
PALATKA...PALM COAST...OCALA...ALMA...BAXLEY...JESUP...WAYCROSS...
BLACKSHEAR...NAHUNTA...BRUNSWICK...FOLKSTON...WOODBINE...ST MARYS
801 PM EDT WED MAR 19 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.
THE WIND ADVISORY WILL EXPIRES AT 8 PM EDT THIS EVENING. 

A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. A STRONG
PRESSURE GRADIENT BETWEEN THE FRONT AND STRONG HIGH PRESSURE OVER
THE WESTERN ATLANTIC... WILL PRODUCE STRONG SOUTHERLY WINDS
ACROSS THE AREA INTO LATE THIS EVENING. WINDS AROUND 20 MPH WITH
GUSTS TO 35 MPH WILL CONTINUE THROUGH 11 PM.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25
MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD
AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS.
HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS
WELL.

$$

FLZ020-021-GAZ132-133-149-162-163-200115-
/O.EXP.KJAX.WI.Y.0003.000000T0000Z-080320T0000Z/
HAMILTON-SUWANNEE-COFFEE-JEFF DAVIS-ATKINSON-ECHOLS-CLINCH-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...DOUGLAS...
HAZLEHURST...PEARSON...STATENVILLE...HOMERVILLE
801 PM EDT WED MAR 19 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 19, 9:43 AM EDT, 4 minutes earlier.

Area forecast discussion, Mar 19, 9:43 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EDT WED MAR 19 2008

...GUSTY WINDS AREA-WIDE TODAY WITH STRONG OR ISOLATED SVR TSTMS BY
THIS EVENING...

.UPDATE...WILL UPGRADE LAKE WIND ADVISORY TO A WIND ADVISORY. LOW-
LEVEL JET WILL ESTABLISH OVER THE AREA TODAY. THIS COUPLED WITH
STRONG MIXING WITH LIKELY PRODUCE WIND GUSTS OF 40 TO 45 MPH...
INITIATING BY LATE MORNING/EARLY AFTERNOON AND CONTINUE THE BALANCE
OF TODAY. PRE-FRONTAL SHOWER ACTIVITY WILL LIKELY BEGIN TO PUSH INTO
OUR WESTERN ZONES LATE IN THE DAY AND WILL MAINTAIN CURRENT POP
DISTRIBUTION.

MODELS ARE IN GOOD AGREEMENT THE VIGOROUS UPPER TROUGH OVER THE
MISSISSIPPI VALLEY REGION WILL BEGIN TO WEAKEN WHILE ADVANCING
EAST-NORTHEAST. ATTENDANT SURFACE LOWS WILL TRACK TOWARDS THE
NORTHEAST STATES THIS EVENING WITH TRAILING COLD FRONT ADVANCING
ACROSS THE NORTHEAST GULF COAST STATES. THIS WILL TEMPER LOCAL
THUNDERSTORM DEVELOPMENT...ALTHOUGH LOW-LEVEL JET WITH SPEEDS
BETWEEN 45 AND 55 KNOTS WILL LIKELY ESTABLISH OVER THE AREA
THROUGH MUCH OF TONIGHT. STRONGEST DYNAMICAL SUPPORT WILL ARRIVE
THIS EVENING...AND THIS WILL BE MAIN WINDOW FOR STRONG/SEVERE
THUNDERSTORM DEVELOPMENT. THE MAIN CONCERN WILL BE GUSTY/POSSIBLY
STRONG WINDS AS LINE OF THUNDERSTORMS CONTINUE TO PRECEDE COLD
FRONT. ZERO-3 KM HELICITY VALUES SUPPORT ROTATING THUNDERSTORMS -
THUS CANNOT RULE OUT ISOLATED FUNNEL CLOUDS/TORNADOES WITH EVENING
ACTIVITY. MID-UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN QUITE
WARM - THUS HAIL POTENTIAL LOOKS QUITE MINIMAL.

CURRENT FORECAST PACKAGE LOOKS REASONABLE AND ANY CHANGES TO THE
FORECAST WILL BE MINIMAL.

&&

.AVIATION....WILL KEEP VFR CONDITIONS IN PLACE OVER THE TERMINALS
THROUGH 02Z TONIGHT. AFTER WHICH...FRONTAL BOUNDARY MOVING THROUGH
THE AREA SHOULD RESULT IN MVFR CIGS AND VSBYS FOR A SHORT TIME
PERIOD. INSTABILITY STILL LOOKS VERY WEAK WITH THIS SYSTEM AND PLAN
ON JUST CARRYING VCTS WITH TEMPO SHRA FOR THIS PACKAGE AS BRUNT OF
THUNDERSTORM ACTIVITY OUT WEST WILL LIKELY SKIRT TO THE NORTH.
WILL INCLUDE LLWS WORDING FOR TONIGHT AS SURFACE-BASED WINDS ARE
FORECAST TO DECOUPLE BUT REMAIN ABOVE 1 KFT.

&&

.MARINE...SCA REMAINS IN EFFECT FOR THE LOCAL WATERS WITH SOUTHERLY
WINDS FURTHER INCREASING TODAY AS FRONTAL SYSTEM NEARS FROM THE
WEST. AGREE WITH EARLIER ASSESSMENT WITH WIND GUSTS LIKELY
REACHING GALE FORCE OVERNIGHT ALTHOUGH CONDITIONS SHOULD BE BRIEF
ENOUGH TO PRECLUDE GALE WARNINGS. CONDITIONS WILL IMPROVE ON
THURSDAY WITH FRONT ADVANCING WELL SOUTH OF THE AREA AND HIGH
PRESSURE QUICKLY BUILDING IN.

&&

.FIRE WEATHER...LOADING IN THE LATEST GUIDANCE AND MIXING
TOOLS...I AM COMING UP WITH MID 20S RH VALUES FOR A PORTION OF THE
SUWANNEE VALLEY FOR THU AFTERNOON. WILL THEREFORE UPGRADE THIS
PORTION TO A WARNING WHILE LEAVING THE REMAINING WATCH AS IS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-DUVAL-GILCHRIST-
     MARION-NASSAU-PUTNAM-UNION.

     RED FLAG WARNING FROM 12 PM TO 8 PM EDT THURSDAY FOR COLUMBIA-
     HAMILTON-SUWANNEE.

GA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

ZAPPE
Hazardous weather outlook, Mar 19, 5:20 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EDT WED MAR 19 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
520 AM EDT WED MAR 19 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE LATE THIS
AFTERNOON AND TONIGHT...
...LAKE WIND ADVISORY FROM 11 AM UNTIL 8 PM TODAY...
...MODERATE RISK OF RIP CURRENTS TODAY...

A STRONG STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE
NORTHEAST TODAY. A SQUALL LINE WILL APPROACH THE AREA THIS
AFTERNOON...REACHING THE WESTERN PORTION OF THE AREA BY SUNSET. THIS
LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
REMAINDER OF THE AREA TONIGHT. ISOLATED THUNDERSTORMS MAY BECOME
STRONG OR SEVERE...WITH GUSTY WINDS BEING THE MAIN THREAT.

THE COMBINATION OF THE STRONG STORM SYSTEM AND HIGH PRESSURE OVER
THE ATLANTIC WILL PRODUCE STRONG WINDS ACROSS THE AREA TODAY. AS A
RESULT...A LAKE WIND ADVISORY IS IN EFFECT FOR NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE WILL BE AN ELEVATED FIRE DANGER ON THURSDAY DUE TO LOW
RELATIVE HUMIDITY.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED AGAIN ON THURSDAY AT
AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATE
TODAY AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:46 AM EDTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more5 hr
Mar 19, 3:46 AM EDTRed Flag WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union40 hr

Nearby

Wind Advisories in Georgia, 2008Wind Advisories in Florida, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.